Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 26, NWS Los Angeles, CA

December 24, 2014

NWS Los Angeles, CA issued this beach hazards statement at Dec 24, 2014, 12:48 PM PST. It took effect at Dec 25, 2014, 2:00 AM PST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 12:48 PM PST (20:48 UTC)
In effect from
Dec 25, 2014, 2:00 AM PST
Expired
Dec 25, 2014, 4:22 AM PST
In force
2 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WHUS46 KLOX 242048
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1248 PM PST WED DEC 24 2014

...A HIGH SURF ADVISORY HAS BEEN ISSUED FROM 10 PM THIS EVENING
THROUGH 7 PM THURSDAY EVENING...

.A LARGE NORTHWEST SWELL GENERATED BY A STORM SYSTEM BLASTING ONTO
THE WEST COAST WILL CAUSE HIGH SURF ALONG THE WEST AND NORTHWEST
FACING BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA BARBARA
COUNTIES. BREAKERS OF 10 TO 14 FEET WILL BE POSSIBLE FROM LATE
THIS EVENING THROUGH THURSDAY EVENING. IN ADDITION...ALTHOUGH THE
SWELL IS TOO NORTHERLY FOR HIGH SURF CONDITIONS SOUTH OF POINT
CONCEPTION...STRONG WINDS ACROSS THE INNER WATERS COMBINED WITH
ELEVATED SURF WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE
BEACHES OF VENTURA AND LOS ANGELES COUNTIES. A BEACH HAZARDS
STATEMENT IS IN EFFECT FOR THOSE LOCATIONS. 

CAZ034-035-250500-
/O.NEW.KLOX.SU.Y.0029.141225T0600Z-141226T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1248 PM PST WED DEC 24 2014

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM PST THURSDAY. 

* SURF...10 TO 14 FEET.

* TIMING...10 PM THIS EVENING TO 7 PM THURSDAY EVENING.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS...LOCALIZED BEACH
  EROSION AND A HIGH RISK OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-250500-
/O.NEW.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/
VENTURA COUNTY COAST-
1248 PM PST WED DEC 24 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR A HIGH RISK OF RIP CURRENTS...WHICH
IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING.

* HAZARDS...A HIGH RISK OF RIP CURRENTS.

* TIMING...2 AM THURSDAY MORNING TO 7 PM THURSDAY EVENING.

* LOCATION...WEST AND NORTHWEST FACING BEACHES.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING OVER
  JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

CAZ041-250500-
/O.NEW.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1248 PM PST WED DEC 24 2014

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR A HIGH RISK OF RIP CURRENTS...WHICH
IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING.

* HAZARDS...A HIGH RISK OF RIP CURRENTS.

* TIMING...2 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING.

* LOCATION...WEST AND NORTHWEST FACING BEACHES.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING OVER
  JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SWEET
2 follow-up statements
149 
WHUS46 KLOX 250434
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
834 PM PST WED DEC 24 2014

...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 7 PM THURSDAY
EVENING...

.A LARGE NORTHWEST SWELL GENERATED BY A STORM SYSTEM BLASTING
ONTO THE WEST COAST WILL CAUSE HIGH SURF ALONG THE WEST AND
NORTHWEST FACING BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA
BARBARA COUNTIES. BREAKERS OF 10 TO 14 FEET WILL BE POSSIBLE FROM
LATE THIS EVENING THROUGH THURSDAY EVENING. IN ADDITION...
ALTHOUGH THE SWELL IS TOO NORTHERLY FOR HIGH SURF CONDITIONS
SOUTH OF POINT CONCEPTION...STRONG WINDS ACROSS THE INNER WATERS
COMBINED WITH ELEVATED SURF WILL LEAD TO A HIGH RISK OF RIP
CURRENTS ALONG THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES. A
BEACH HAZARDS STATEMENT IS IN EFFECT FOR THOSE LOCATIONS.

CAZ034-035-251300-
/O.CON.KLOX.SU.Y.0029.141225T0600Z-141226T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
834 PM PST WED DEC 24 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY...

* SURF...10 TO 14 FEET.

* TIMING...SURF WILL BEGIN TO INCREASE THIS EVENING...THEN PEAK
  DURING THE DAY ON THURSDAY...BEFORE SLOWLY DIMINISHING. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS...LOCALIZED BEACH 
  EROSION AND A HIGH RISK OF RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-251300-
/O.CON.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/
VENTURA COUNTY COAST-
834 PM PST WED DEC 24 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM PST
THURSDAY THROUGH THURSDAY EVENING...

* HAZARDS...A HIGH RISK OF RIP CURRENTS.

* TIMING...2 AM THURSDAY MORNING TO 7 PM THURSDAY EVENING.

* LOCATION...WEST AND NORTHWEST FACING BEACHES.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING 
  OVER JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

CAZ041-251300-
/O.CON.KLOX.BH.S.0026.141225T1000Z-141226T0300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
834 PM PST WED DEC 24 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM PST
THURSDAY THROUGH THURSDAY EVENING...

* HAZARDS...A HIGH RISK OF RIP CURRENTS.

* TIMING...2 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING.

* LOCATION...WEST AND NORTHWEST FACING BEACHES.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS AND WAVES CRASHING 
  OVER JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

RAT
505 
WHUS46 KLOX 251222
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
422 AM PST THU DEC 25 2014

...A HIGH SURF ADVISORY IS IN EFFECT FOR WEST FACING BEACHES
THROUGH THIS EVENING...

.LARGE NORTHWEST HAS CAUSED HIGH SURF TO DEVELOP ON WEST AND
NORTHWEST FACING BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA
BARBARA COUNTIES. BREAKERS OF 10 TO 14 FEET ARE EXPECTED THROUGH
THIS EVENING...WITH LOCAL SETS TO 17 FEET. SOME SWELL ENERGY HAS
MOVED INTO THE INNER WATERS SOUTH OF POINT CONCEPTION. THIS SWELL
ENERGY...AND WAVES GENERATED BY STRONG WINDS ACROSS THE INNER
WATERS WILL BRING HIGH SURF CONDITIONS TO WEST FACING BEACHES OF
VENTURA AND LOS ANGELES COUNTIES AS WELL. SURF IS EXPECTED TO
AVERAGE 5 TO 8 FEET...WITH LOCAL SETS TO 10 FEET POSSIBLE ON
EXPOSED WEST FACING BEACHES.

WIND GENERATED WAVES ON TOP OF MODERATELY HIGH ASTRONOMICAL TIDES
MAY CAUSE SOME LOCAL FLOODING OF SUSCEPTIBLE LOW LYING AREAS NEAR
THE TIME OF HIGH TIDE LATE THIS MORNING.

CAZ040-252030-
/O.CAN.KLOX.BH.S.0026.000000T0000Z-141226T0300Z/
/O.EXA.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/
VENTURA COUNTY COAST-
422 AM PST THU DEC 25 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* SURF...6 TO 8 FEET WITH LOCAL SETS TO 10 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS
  WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES.
  THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS
  NEAR THE TIME OF HIGH TIDE LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-252030-
/O.CAN.KLOX.BH.S.0026.000000T0000Z-141226T0300Z/
/O.EXA.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
422 AM PST THU DEC 25 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* SURF...5 TO 7 FEET WITH LOCAL SETS TO 9 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS
  WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES.
  THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS
  NEAR THE TIME OF HIGH TIDE LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ087-252030-
/O.EXA.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/
CATALINA ISLAND-
422 AM PST THU DEC 25 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* SURF...6 TO 8 FEET WITH LOCAL SETS TO 10 FEET ON THE WEST SIDE
  OF THE ISLAND. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS
  WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES.
  THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS
  NEAR THE TIME OF HIGH TIDE LATE THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ034-035-252030-
/O.CON.KLOX.SU.Y.0029.000000T0000Z-141226T0300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
422 AM PST THU DEC 25 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* SURF...10 TO 14 FEET WITH LOCAL SETS TO 17 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...LOCAL BEACH EROSION AND A HIGH RISK OF RIP CURRENTS
  WITH DANGEROUS SWIMMING CONDITIONS. WAVES MAY OVER TOP JETTIES.
  THERE COULD BE SOME LOCAL FLOODING IN SUSCEPTIBLE LOW LYING AREAS
  NEAR THE TIME OF HIGH TIDE LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

DB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 24, 10:50 AM PST, 1 hour 58 minutes earlier.

Area forecast discussion, Dec 24, 10:50 AM PST, 1 hour 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1050 AM PST WED DEC 24 2014

...NEW AVIATION DISCUSSION...

.SYNOPSIS...

COOLER...BUT STILL ABOVE NORMAL...TEMPERATURES ARE EXPECTED TODAY. A
COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT AND CHRISTMAS
DAY...RESULTING IN STRONG NORTHERLY WINDS AND SOME NORTH SLOPE
SHOWERS WITH LOW SNOW LEVELS. FOR FRIDAY THROUGH THE WEEKEND...COOL
NORTHEAST FLOW WILL DEVELOP WITH GUSTY CANYON WINDS AT TIMES.

&&

.SHORT TERM (TODAY-FRI)...

NO CHANGES MADE TO THE FORECAST THIS MORNING. WATER VAPOR IMAGERY
SHOWS A SHARP TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT
APPROACHING THE WEST COAST. THE STRONG...BUT MOISTURE STARVED FRONT
WILL MOVE THROUGH THE THE REGION THIS EVENING. AHEAD OF THE FRONT
SOME HIGH CLOUDS WILL MOVE ACROSS THE REGION...SO EXPECT MOSTLY
SUNNY TO PARTLY CLOUDY SKIES THIS MORNING...WITH INCREASING HIGH
CLOUDS THIS AFTERNOON. WINDS WILL TURN ONSHORE LATE THIS MORNING OR
EARLY THIS AFTERNOON. HIGH CLOUDS AND A RETURN OF ONSHORE FLOW WILL
RESULT IN 5-10 DEGREES OF COOLING TODAY...BUT TEMPERATURES WILL
REMAIN ABOVE NORMAL WITH COASTAL/VALLEY HIGHS IN THE LOW TO MID 70S.

HIGH WIND WARNINGS...WIND ADVISORIES...AND WINTER WEATHER ADVISORY
ALL LOOK GOOD. WILL LOOK CLOSER TODAY TO SEE IF ANY ADDITIONAL AREAS
NEED A WIND ADVISORY FOR TONIGHT/TOMORROW MORNING. ONE AREA THAT
COULD NEED A WIND ADVISORY IS THE LOMPOC/VANDENBERG AREA AND
POSSIBLY THE CUYAMA VALLEY.

***FROM PREVIOUS DISCUSSION***

BIG CHANGES ON TAP FOR TONIGHT AS A FAST MOVING COLD FRONT WILL ZIP
THROUGH THE AREA. THIS WILL BE A FAIRLY DRY SYSTEM AND SHOULD ONLY
BRING A FEW SHOWERS TO SLO COUNTY AND THE NORTH SLOPES. THE BEST CHC
OF SHOWERS WILL BE ACROSS THE NORTH SLOPES NOT MUCH PRECIP BUT WITH
SNOW LEVELS FALLING TO 4000 TO 4500 FEET BY DAWN THERE COULD BE
ACCUMULATING SNOW ON THE GRAPEVINE. A WINTER WEATHER ADVISORY IS IN
EFFECT FROM 300 AM XMAS MORNING TO THE EARLY AFTERNOON TO BRING
ATTENTION TO THIS HAZARD. WINDS WILL BE THE BIGGER PROBLEM AS LOTS
OF COLD AIR SPILLING IN FROM THE NW BEHIND THE COLD FRONT WILL DRIVE
STRONG WINDS DOWN FROM THE MID LEVELS. THAT SAID THE WINDS NOW LOOK
WEAKER THAN WHAT LAST NIGHTS MDLS WERE SHOWING. THE SBA/VTA/LA MTNS
WILL SEE HIGH WIND WARNING GUSTS OF 65 MPH. THE WARNING LEVEL GUSTS
IN THE SBA MTNS WILL SQUIRT OUT OF THE PASSES AND CANYONS ABOVE THE
SBA SOUTH COAST AND WARNING LEVEL GUSTS WILL LIKELY OCCUR ESP IN THE
GAVIOTA AND MONTECITO AREAS. ADVISORY LEVEL WIND GUSTS WILL ALSO
OCCUR RIGHT ALONG THE VTA/LA COUNTY LINE FROM THE SANTA CLARITA VLY
TO THE SANTA MONICA MOUNTAINS AS WELL AS THE LAKE CASITAS AREA. THE
MALIBU STRIP WILL ALSO SEE LOCAL ADVISORY LEVEL WIND GUSTS. NW
ADVISORY LEVEL WIND GUSTS WILL AFFECT THE ANTELOPE VLY LATE THIS
EVENING THROUGH XMAS MORNING AS WELL. LAX MIGHT GET SOME SIGNIFICANT
CROSS WINDS WHICH IS A FAIRLY RARE EVENT. AREAS THAT ARE NOT COVERED
BY WIND WARNINGS ARE ADVISORIES WILL STILL BE HAVE BREEZY CONDITIONS
THROUGH THE DAY.

BY AFTERNOON SKIES WILL BE MOSTLY SUNNY BUT ALL OF THE COOL AIR WILL
NOT ALLOW COASTAL AND VLY TEMPS TO ESCAPE THE MID 60S.

HIGH PRESSURE WILL BUILD INTO NEVADA THURSDAY NIGHT AND SET UP A
SANTA ANA EVENT. MORE WIND ADVISORIES WILL LIKELY BE NEEDED FOR THE
USUAL AREAS. BUT TO MAKE MATTERS A LITTLE MORE CONFUSING THE COOL DRY
AIR MASS AND CLEAR SKIES WILL ALLOW TEMPS IN WIND SHELTERED AREAS TO
PLUMMET AND SOME AREAS...NOTABLY THE OJAI VLY MAY SEE FREEZING
CONDITIONS.

FRIDAY WILL BE A SUNNY BREEZY DAY. MAX TEMPS WILL BE ABOUT THE SAME
AS THURSDAYS SAVE FOR A LITTLE COMPRESSIONAL WARMING NEAR THE BREEZY
AREAS.

.LONG TERM (SAT-TUE)...
QUITE A DULL WEATHER PATTERN SETTING UP FOR THE ENTIRE EXTENDED
PERIOD. A CONUS SPANNING TROF WILL SLOWLY MOVE ACROSS THE NATION.
THIS WILL PUT CALIFORNIA ON THE EAST SIDE OF AN EAST PAC RIDGE (WEST
SIDE OF AN INTER MOUNTAIN TROF) THE DRY NW FLOW WILL KEEP SKIES
MOSTLY CLEAR - LOWER THAN NORMAL HGTS WILL KEEP MAX AND MIN TEMPS
BELOW NORMAL THROUGH THE PERIOD. THERE WILL ALSO OCCASIONAL WEAK
OFFSHORE FLOW AS FEW WEAK SFC HIGHS FLIT THROUGH NV.

&&

.AVIATION...24/1800Z...

AT 1645Z...THERE IS A SURFACE BASED INVERSION AT KLAX. THE IN
INVERSION TOP WAS AT 1300 FEET WITH A TEMPERATURE OF 19 CELSIUS.

EXCEPT FOR SOME IFR TO LIFR CONDS ACROSS INTERIOR SXNS OF SLO AND
SBA COUNTIES THROUGH EARLY AFTERNOON...VFR CONDS ARE EXPECTED ACROSS
THE REGION TODAY. THERE IS LOW CONFIDENCE THAT A FAST MOVING FRONT
MAY BRING A BRIEF PERIOD OF MVFR CONDS WITH A FEW SHOWERS TO THE
REGION THIS EVENING.

ACROSS THE NRN MTN SLOPES...EXPECT WIDESPREAD MVFR TO IFR CONDS
TONIGHT...WITH SCATTERED RAIN AND SNOW SHOWERS. STRONG W TO NW WINDS
WILL DEVELOP IN THE ANTELOPE VALLEY TONIGHT...WITH STRONG NW WINDS
IN THE MTNS AND ADJACENT S COAST OF SBA COUNTY AND THROUGH THE I-5
CORRIDOR. GUSTY NW TO N WINDS MAY SPREAD INTO THE VLYS OF L.A. AND
ERN VTU COUNTIES LATE TONIGHT. GUSTY N WINDS MAY ALSO AFFECT KLAX
VERY LATE TONIGHT OR THU MORNING.

KLAX...HIGH CONFIDENCE IN THE 18Z TAF THROUGH THIS EVENING...WITH
VFR CONDS EXPECTED. LOW TO MODERATE CONFIDENCE AFTER 03Z. THERE IS A
20 PERCENT CHANCE OF MVFR CIGS BETWEEN 04Z AND 12Z THU. THERE IS A
30 PERCENT CHANCE OF SUSTAINED NLY CROSS WINDS GREATER THAN 15 KNOTS
OR GUSTS TO 20 KNOTS OR GREATER FROM 09Z THROUGH 17Z THU.

KBUR...HIGH CONFIDENCE IN THE 18Z TAF THROUGH THIS EVENING...WITH
VFR CONDS EXPECTED. LOW TO MODERATE CONFIDENCE AFTER 03Z. THERE IS A
20 PERCENT CHANCE OF MVFR CIGS BETWEEN 04Z AND 12Z THU.

&&

.MARINE...24/900 AM PST...

FOR THE OUTER WATERS...MODERATE CONFIDENCE IN NORTHWEST WINDS
INCREASING TO GALE FORCE WEDNESDAY NIGHT AND CONTINUING THROUGH
THURSDAY EVENING. FOR FRIDAY THROUGH THE WEEKEND...MODERATE
CONFIDENCE IN WEAK NORTH TO NORTHEAST FLOW PREVAILING.

FOR THE INNER WATERS...HIGH CONFIDENCE IN WINDS REMAINING BELOW
SMALL CRAFT LEVELS THROUGH WEDNESDAY AFTERNOON. FOR WEDNESDAY
NIGHT...MODERATE CONFIDENCE IN GALE WARNING LEVEL NORTHWESTERLY
WINDS DEVELOPING (ESPECIALLY ACROSS WESTERN SECTIONS) FOLLOWED BY
SMALL CRAFT ADVISORIES ON THURSDAY. FOR FRIDAY THROUGH THE
WEEKEND...NORTHEASTERLY FLOW WILL DEVELOP AND THERE IS A GOOD CHANCE
OF SMALL CRAFT LEVEL NORTHEAST WINDS FRIDAY AND SATURDAY (ESPECIALLY
NEAR SHORE FROM VENTURA TO SANTA MONICA AS WELL AS IMPACTING
CATALINA ISLAND).

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...RORKE/SUKUP
AVIATION...SWEET
MARINE...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 24, 6:00 AM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED DEC 24 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

STRONG WINDS WILL BRING HAZARDOUS DRIVING AND BOATING CONDITIONS TO
THE AREA CHRISTMAS MORNING. SNOW SHOWERS AS LOW AS 4000 FEET WILL
CREATE HAZARDOUS DRIVING CONDITIONS IN THE MOUNTAINS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:59 AM PSTGale WarningLOX41 hr
Dec 24, 3:59 AM PSTSmall Craft AdvisoryLOX47 hr
Dec 24, 4:25 AM PSTHigh Wind WarningLOX32 hr
Dec 24, 4:25 AM PSTWind AdvisoryLOXLos Angeles, Santa Barbara3 days
Dec 24, 4:43 AM PSTWinter Weather AdvisoryLOX27 hr
Dec 24, 12:48 PM PSTHigh Surf AdvisoryLOXLos Angeles30 hr
Dec 24, 1:46 PM PSTFreeze WatchLOXSanta Barbara13 hr

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.